Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 29, 2004, 8:10 PM CDT for Hickman County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 8:10 PM CDT (01:10 UTC)
- Expired
- May 29, 2004, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hickman County, KY
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WFUS53 KPAH 300110
TORPAH
KYC105-300200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
810 PM CDT SAT MAY 29 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
HICKMAN COUNTY IN WESTERN KENTUCKY
* UNTIL 900 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF FULGHAM...OR ABOUT 5 MILES NORTHWEST OF FULTON...
MOVING NORTHEAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE...
OVER FULGHAM AT 835 PM CDT
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3658 8890 3661 8906 3679 8883 3671 8883
3670 8882 3650 8882
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 29, 4:45 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 29, 4:45 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT SAT MAY 29 2004 .DISCUSSION... RUNNING WAY BEHIND AGAIN...BUT MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE THE POTENTIAL FOR WIDESPREAD SEVERE STORM ACTIVITY LATE SUNDAY AFTERNOON AND EVENING. MOISTURE CONTINUES TO RETURN ACROSS THE AREA...WITH A FEW SHOWERS DEVELOPING ACROSS THE AREA. WITH A SHORT WAVE RIDGE ALOFT SLIDING OVER THE AREA...A NICE SUBSIDENCE INVERSION HAS SET UP ACROSS REGION...LIMITING THE AVAILABLE INSTABILITY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE AREA TONIGHT...WITH BEST CHANCES TO THE NORTHEAST. THE INSTABILITY WILL CONTINUE TO BE LIMITED THROUGH THE NIGHT...SO SEVERE WEATHER IS NOT ANTICIPATED TONIGHT. THE ENTIRE AREA SHOULD QUICKLY FIND ITSELF IN THE WARM SECTOR SUNDAY. THERE MAY BE A FEW LINGERING SHOWERS OR STORMS IN THE NORTHEAST EARLY...BUT MUCH OF THE AREA WILL HAVE A DRY MORNING. THERE SHOULD BE PLENTY OF SUNSHINE TO REACH THE MID/UPPER 80S IN MOST LOCATIONS...BEFORE THE STORMS LIGHT UP NEAR THE COLD FRONT TO OUR WEST. THE ETA SCENARIO HAS BEEN VERY CONSISTENT IN THE 12Z RUNS THE LAST 2 DAYS...SO FOLLOWED IT PRETTY CLOSELY FOR THE MAIN EVENT. THE STORMS WILL EITHER DEVELOP IN OR REACH THE FAR WESTERN ZONES BY 00Z...AND THEN SPEED RAPIDLY THROUGH THE ENTIRE QUAD STATE THROUGH THE EVENING. THERE WILL NOT BE A HUGE CAP OVER THE WARM SECTOR SO A FEW...MORE ISOLATED STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE PREFERRED MODE OF STORM WILL BE SUPERCELLS IN THE EARLY STAGES...BUT WITH SIGNIFICANT DYNAMICAL FORCING AND A LINEAR FOCUS...THE STORMS WILL EVENTUALLY LINE OUT INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY. TORNADOES AND LARGE HAIL WILL BE THE MAIN THREATS WITH THE DISCREET CELLS EARLY. THE DAMAGING WIND THREAT WILL INCREASE AS IT LINES OUT. THERE WILL STILL BE A TORNADO THREAT EVEN AFTER THE LINE DEVELOPS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS...BUT THE FAST MOVEMENT SHOULD KEEP ANY MAJOR FLOODING PROBLEMS AT BAY. THE PRECIPITATION SHOULD BE OUT OF THE AREA BY 09Z-10Z. WINDS WILL KICK BACK TO THE WEST OR SOUTHWEST QUICKLY MONDAY...WITH THE MAIN STORM SYSTEM STILL OFF TO THE NORTHWEST. WILL KEEP SOME LOW POPS FROM TUESDAY INTO WEDNESDAY AS THE REMNANTS OF THE MAIN STORM SYSTEM MOVE THROUGH THE REGION. MOISTURE AND INSTABILITY WILL BE LACKING...HOWEVER...WITH SOME COLD AIR ALOFT...A FEW STORMS MAY BECOME STRONG. TEMPERATURES WILL BE PLEASANTLY COOL IN THE 50S AT NIGHT AND HIGHS WILL BE NEAR 80 THROUGH MUCH OF NEXT WEEK. THE FORECAST WILL BE DRY AFTER WEDNESDAY...WITH A MODEST WARMING TREND TOWARD NEXT WEEKEND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && DRS
Hazardous weather outlook, May 29, 4:48 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CDT SAT MAY 29 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-301000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 448 AM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...GENERALLY SOUTH OF A LINE EXTENDING FROM CARBONDALE ILLINOIS TO GREENVILLE KENTUCKY. SCATTERED THUNDERSTORMS WILL THEN AFFECT ALL OF THE QUAD STATE REGION TONIGHT. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT SUNDAY AFTERNOON AND SUNDAY NIGHT. THERE IS THE POSSIBILITY OF VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. SOUTH WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ON SUNDAY WILL CAUSE ROUGH BOATING CONDITIONS ON AREA LAKES. THOSE OPERATING SMALL CRAFTS SHOULD BE ESPECIALLY CAUTIOUS...AND BE PREPARED TO DEAL WITH WHITE CAP CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY AND INTO SUNDAY NIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE WEEKEND.
In the hours before
Special weather statement, May 29, 6:07 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 607 PM CDT SAT MAY 29 2004 MOZ114-292330- NEW MADRID MO- 607 PM CDT SAT MAY 29 2004 ...STRONG STORM POSSIBLE OVER EASTERN NEW MADRID COUNTY MISSOURI THROUGH 630 PM... AN ISOLATED THUNDERSTORM...CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH...RAINFALL AMOUNTS NEAR ONE INCH...AND GUSTY WINDS IN EXCESS OF 40 MPH...WAS LOCATED OVER NEW MADRID MISSOURI AT 603 PM. THIS STORM WILL MOVE NEAR FARRENBURG IN EASTERN NEW MADRID COUNTY BETWEEN 620 PM AND 625 PM. SMITH
Special weather statement, May 29, 7:00 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT SAT MAY 29 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-300900- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 700 PM CDT SAT MAY 29 2004 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE FROM SUNDAY AFTERNOON INTO THE EARLY MORNING HOURS ON MONDAY... A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT IS SHAPING UP ACROSS THE QUAD STATE REGION STARTING LATE SUNDAY AFTERNOON AND CONTINUING INTO THE EARLY MORNING HOURS ON MONDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT COMBINED WITH STRONG MID LEVEL WIND FLOW WILL MOVE EASTWARD ACROSS THE PLAINS INTO THE MISSISSIPPI...OHIO...AND TENNESSEE RIVER VALLEYS SUNDAY AFTERNOON. STRONG SOUTHERLY WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE...AHEAD OF THE ADVANCING COLD FRONT...WILL PUSH VERY WARM...MOIST...AND UNSTABLE AIR INTO THE AREA. THE COLD FRONT WILL MOVE RAPIDLY ACROSS THE REGION AND IS EXPECTED TO REACH A PINCKNEYVILLE ILLINOIS TO VAN BUREN MISSOURI LINE AROUND 7 TO 9 PM...A FAIRFIELD ILLINOIS TO NEW MADRID MISSOURI LINE BY 10 TO 11 PM...AND A ROCKPORT INDIANA TO HOPKINSVILLE KENTUCKY LINE BY 1 TO 2 AM MONDAY. DURING THE MID TO LATE AFTERNOON HOURS ON SUNDAY THE POSSIBILITY EXISTS FOR THE DEVELOPMENT OF DISCREET TORNADIC THUNDERSTORMS...HOWEVER THE MAIN THREAT WILL BE THE DEVELOPMENT OF A LINE OF SEVERE THUNDERSTORMS ALONG AND JUST AHEAD OF THE COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING VERY LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. THIS IS A POTENTIALLY DANGEROUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. PERSONS ACROSS THE QUAD STATE SHOULD CLOSELY MONITOR THEIR FAVORITE MEDIA SOURCE ON SUNDAY FOR THE ISSUANCE OF ANY WATCHES OR WARNINGS AND BE PREPARED TO SEEK SHELTER SHOULD CONDITIONS WARRANT. JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:50 PM CDT | Tornado Warning | PAH | Fulton | 25 min |
| May 29, 8:35 PM CDT | Tornado Warning | PAH | Graves | 40 min |
| May 29, 9:15 PM CDT | Tornado Warning | PAH | Graves | 30 min |
| May 29, 9:27 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 63 min |
| May 30, 12:16 PM CDT | Tornado Warning | PAH | McCracken | 29 min |
| May 30, 12:35 PM CDT | Tornado Warning | PAH | Livingston | 25 min |
| May 30, 12:57 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 63 min |
| May 30, 1:32 PM CDT | Tornado Warning | PAH | Christian, Todd | 43 min |
| May 30, 1:39 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 66 min |
| May 30, 1:47 PM CDT | Tornado Warning | PAH | Caldwell | 58 min |
| May 30, 2:17 PM CDT | Tornado Warning | PAH | Todd | 13 min |
| May 30, 2:25 PM CDT | Tornado Warning | PAH | McLean | 35 min |
| May 30, 2:42 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 63 min |
| May 30, 2:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| May 30, 3:18 PM CDT | Tornado Warning | PAH | Daviess | 42 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.